Anyone who takes prednisone should have his or her blood pressure monitored regularly. That is especially true for folks like you with high blood pressure. While it is certainly a good idea to have your doctor do this, now might be a good time to buy a blood pressure monitor and use it to check your pressure at home. You should also be aware of the symptoms of dangerously high blood pressure— severe headache, blurred vision, or confusion—and seek medical attention right away if you notice one of them. Fortunately, severe elevations of blood pressure related to prednisone are rare.
If prednisone does boost your blood pressure, your doctor may adjust your blood pressure medications. Cutting back on salt in your diet and exercising more can help, too. Finally, reducing the amount of prednisone you take to the lowest dose that controls your symptoms can also help bring your blood pressure back to where it was before you started taking this medication.
Find out more about this book:Harvard Medical School Arthritis: Keeping your joints healthy